Alert archive / Kentucky / Tornado Warnings in 2006
Tornado Warning 65, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 3, 2006, 5:22 PM CDT for Graves County, Hickman County, Kentucky. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2006, 5:22 PM CDT (22:22 UTC)
- Expired
- May 3, 2006, 5:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Graves County, KY, Hickman County, KY
The radar
The Paducah radar (KPAH), 44 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 1:02 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KPAH 032222 TORPAH KYC083-105-032245- /O.NEW.KPAH.TO.W.0065.060503T2222Z-060503T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 522 PM CDT WED MAY 3 2006 THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A * TORNADO WARNING FOR... GRAVES COUNTY IN WESTERN KENTUCKY. HICKMAN COUNTY IN WESTERN KENTUCKY. * UNTIL 545 PM CDT. * AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A POSSIBLE TORNADO NEAR FULGHAM...OR ABOUT 8 MILES NORTHEAST OF FULTON...MOVING NORTHEAST AT 15 MPH. * THE TORNADO IS EXPECTED TO BE... NEAR WINGO BY 530 PM CDT. NEAR FANCY FARM BY 545 PM CDT. TAKE COVER NOW. IN YOUR HOME...GET INTO THE BASEMENT. IF YOUR HOME IS WITHOUT A BASEMENT...GET INTO A SMALL INTERIOR ROOM WITHOUT WINDOWS ON THE LOWEST FLOOR. IF IN A MOBILE HOME OR VEHICLE...EVACUATE IT AND GET INSIDE A STURDY SHELTER. LAT...LON 3662 8892 3658 8876 3673 8865 3681 8878 $$ PS/RST
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 3, 1:15 PM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, May 3, 1:15 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CDT WED MAY 3 2006 .DISCUSSION... SURFACE BOUNDARY DRAPED ACROSS IA/IL INTO MO MOVING THIS WAY...HAS CONVECTION ON ITS LEAD EDGE THREATENING PAH FA. RISING PM CAPES ESP IN SEMO VCNTY HELPING STORMS DEVELOP ON/AHEAD OF TAIL END OF FRONT AS WELL. NEW SVR TSM WATCH 282 JUST ISSUED FOR SEMO/SIL/SWKY TIL 01Z COVERS MAINLY (DIURNAL) HAIL THREAT GIVEN WEAK WIND FIELDS. FRONT IS DRAGGED ACROSS ENTIRE FA TONIGHT BY MID LEVEL WAVE MOVING ACROSS LOWER OH VALLEY. ANTICIPATE SURFACE BASED INSTABILITY TO DECREASE WITH LOSS OF DIURNAL AID...HOWEVER...STILL GOOD ENOUGH ENVIRO GIVEN MOISTURE IN PLACE AND FRONT/WEAK UPPER SUPPORT TO WARRANT POPS RANGING FROM LKLY (NORTH) TO CHC CAT (SOUTHEAST). TOMORROW THIS WL FLIP WITH BOUNDARY STALLING IN SRN/ERN PTNS FA...AND ANOTHER WAVE PROGGED TO EJECT OUT OF THE SRN PLAINS AND MOVE ALONG THE BOUNDARY...ESP LATE THU-THU NIGHT...AGAIN OUTLOOKED SLGT RISK SVR. GFS SEEMED TO INITIALIZE BETTER ON CONVECTIVE ZONE WITH NAM OVERDOING ITS PCPN BOTH ON 06Z AND 12Z RUNS. THEREFORE WE FOLLOWED THE 12Z GFS FOR THE 1ST 24 HOURS. HOWEVER...IT BEGINS TO SUFFER FROM CONVECTIVE FEEDBACK AFTER THAT...SO WE TREND BACK TO NAM/NGM HANDLE ON 2ND WAVE IE THU-THU NIGHT-FRI. OUR FORECAST BIAS IS REFLECTED RELATIVE TO THEIR RESPECTIVE MOS POPS NOS AS WELL. AFTER THAT THE FORECAST IS LITTLE CHANGED. WE RETAINED THE FRI NIGHT POP BUT DOWNPLAYED GIVEN THE BOUNDARY IS WASHING OUT OF THE PICTURE BY THEN. WE WENT DRY OVER THE WEEKEND INTO EARLY NEXT WEEK...WITH OUR NEXT CHC PCPN STILL SLATED TO COME IN LATE DAY 6 INTO DAY 7. THIS WAS PRETTY MUCH IN LINE WITH THE COLLABORATIVE CONSENSUS AS WELL. THE TEMP FORECAST WL DISPLAY A SIMILAR BIAS ALTHOUGH ODDLY THE MOS DID NOT TRANSLATE THE MODEL EFFECTS OF HIGHER V LOWER POPS ABSOLUTELY TO A TEMP BIAS. THE FWC HAS RETAINED ITS WARM BIAS SO WEVE TRENDED SLIGHTLY LOWER THAN ITS NOS. NEAR TERM WE LIKED GFS MAV MOS...BUT AGAIN TRENDED TOWARD NAM MET MOS IN THE MEDIUM RANGE. THE LONGER RANGE FORECAST WAS A BLEND OF THE MOS WITH THE COLLABORATIVE PICTURE AND PERSISTENCE STRATEGY FORECASTING ALSO TAKEN INTO ACCOUNT. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...SVR TSM WATCH 282 SWRN COUNTIES TIL 01Z. MO...SVR TSM WATCH 282 ALL COUNTIES TIL 01Z. IL...SVR TSM WATCH 282 ALL COUNTIES TIL 01Z. IN...NONE. &&
Hazardous weather outlook, May 3, 3:30 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 330 PM CDT WED MAY 3 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-041000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 330 PM CDT WED MAY 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES THROUGH EARLY THIS EVENING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 800 PM FOR SOUTHERN ILLINOIS...SOUTHEAST MISSOURI...AND FAR SOUTHWEST KENTUCKY. THE PRIMARY SEVERE WEATHER THREAT IS HAIL...ALTHOUGH ISOLATED DAMAGING WINDS OR TORNADOS CANNOT BE RULED OUT...ESPECIALLY NEAR OR ALONG BOUNDARIES. LOCALLY HEAVY RAIN IS ALSO A THREAT. A CHANCE OF THUNDERSTORMS CONTINUES OVERNIGHT BUT THE THREAT OF SEVERE WEATHER DECREASES WITH THE LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AND THURSDAY NIGHT...WITH SOUTHERN PORTIONS OF SOUTHEAST MISSOURI AND WESTERN KENTUCKY UNDER A SLIGHTLY HIGHER THREAT FOR SEVERE WEATHER THAN NORTHERN PORTIONS OF THE REGION...SINCE AN OLD FRONTAL BOUNDARY WILL BE STALLED ALONG THE ARKANSAS AND TENNESSE BORDER REGION. THE PRIMARY SEVERE WEATHER THREAT WILL CONTINUE TO BE HAIL WITH AN ISOLATED WIND OR TORNADIC THREAT AS WELL. LOCALLY HEAVY RAIN WILL ALSO BE A THREAT. A CHANCE OF THUNDERSTORMS IS FORECAST FOR FRIDAY TOO...BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME FOR FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATED THIS EVENING MAY ALSO BE REQUESTED FOR ACTIVATION THURSDAY OR THURSDAY NIGHT.
In the hours before
Local storm report, May 3, 4:51 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
451 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL KEVIL 37.08N 88.89W
05/03/2006 E1.75 INCH BALLARD KY EMERGENCY MNGR
&&
DLLLocal storm report, May 3, 4:52 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
452 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL DONIPHAN 36.62N 90.82W
05/03/2006 E1.00 INCH RIPLEY MO EMERGENCY MNGR
HAIL MOSTLY 3/4 INCH BUT SOME UPTO 1 INCH IN SIZE
&&
DLLLocal storm report, May 3, 4:53 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
453 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL KEVIL 37.08N 88.89W
05/03/2006 E0.75 INCH BALLARD KY NWS EMPLOYEE
&&
DLLLocal storm report, May 3, 4:55 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
455 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL 5 W NEW COLUMBIA 37.31N 88.87W
05/03/2006 E1.00 INCH MASSAC IL EMERGENCY MNGR
&&
DLLLocal storm report, May 3, 5:03 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
503 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL 2 E MURRAY 36.61N 88.28W
05/03/2006 E1.00 INCH CALLOWAY KY TRAINED SPOTTER
&&
DLLLocal storm report, May 3, 5:11 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
511 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HAIL WEST PADUCAH 37.08N 88.74W
05/03/2006 E0.75 INCH MCCRACKEN KY TRAINED SPOTTER
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 3:58 PM CDT | Severe Thunderstorm Warning | PAH | Ballard | 47 min |
| May 3, 4:32 PM CDT | Severe Thunderstorm Warning | PAH | Hickman | 58 min |
| May 3, 4:47 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, McCracken | 43 min |
| May 3, 5:03 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 57 min |
| May 3, 5:12 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 63 min |
| May 3, 5:16 PM CDT | Severe Thunderstorm Warning | PAH | Marshall | 59 min |
| May 3, 5:43 PM CDT | Tornado Warning | PAH | Graves | 17 min |
| May 3, 6:15 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 45 min |
| May 3, 6:21 PM CDT | Flash Flood Warning | PAH | Calloway | 3 hr |
Nearby
Tornado Warnings in Kentucky, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.